What sholud i do?

Patient : OK i am 38 weeks pregnant, i have had a lot of infections with this pregnancy, including a bacterial infection, strep b, and 2 uti's, my doctor told me to take this medication called nitrofur-macr 100 mg, due to this being my first and last pregnancy, i always look up the side effects on all meds i take. now i look this med up and it says not to take in your 3rd trimester, i started them, buy once i read this i stopped, what should i do. oh and by the way she told me to take so that i would not get an kidney infection while pregnant.
Doctor :   Let me reassure you that Nitrofurantoin is commonly used in pregnancy for the treatment and prophylaxis of urinary tract infections. Since you are almost completing your pregnancy and probably give birth within the next couple of weeks, I would suggest you to consult your ObGyn for a re evaluation with and ultrasound and possibly screening for bacteria present in your urine, you might not need to take it anymore. I wish you the best.

Related Q&A

Q: I feel bloated, dehydrated, nausea and I have been throwing up, phlegm hanging in my throat in the morning making me ...

Q: What is the best course of treatment for persistent Blastocystis Hominis?

Q: Fertility after contraceptive injection I was on the contraceptive injection for 3 years had my last one in March 20...

Q: Hi, I think i may have internal haemorrhoids. I have in the past (a few years ago) had piles and the other night ate ...

Q: I keep having panic attacks and i keep getting sharp pains in my chest and sharp pains are all the time

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews